MAUDE Adverse Event Report: US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO MULTIFIRE ENDO GIA; STAPLE, IMPLANTABLE
Model Number 030813
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic appendectomy, the staplers were deployed but there was no action of the knife.The surgeon noted that the device was given by the scrub nurse with the security already released resulted in misfiring and by manipulation a blockage of the stapler.The surgeon used scissors to cut the tissue and used manual stapler to resolve the issue in order to complete the case.No patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the instrument body displayed no abnormalities.The visual inspection of the cartridge of the single use loading unit (sulu) noted the sulu was partially applied with the interlock engaged.Functionally, the knife blade and cam bars were reset; the sulu was reloaded in to the instrument, and applied over the appropriate test media producing acceptable results.The knife cut the test media cleanly and completely and the remaining staple line was properly formed.In addition, the sulu loaded and unloaded repeatedly without difficulty.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.Replication of the observed condition may occur if the handle is not completely compressed during application.This partial firing causes the interlock to engage and if a second attempt is made to fire the sulu it will not fire.The instructions for use for this product states: failure to firmly squeeze the handle all the way may result in an incomplete staple formation, which may compromise the integrity of the staple line.The device staplers are equipped with a safety interlock which prevents the handle from being squeezed a second time.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
MULTIFIRE ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key9419075
Report Number2647580-2019-05924
Device Sequence Number19445540
Product Code GDW
UDI-Device Identifier10884523003796
UDI-Public10884523003796
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K900129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number030813
Device Catalogue Number030813
Device Lot NumberP9F1274MY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer01/16/2020
Initial Report FDA Received Date12/05/2019
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1